Is it vaginitis or a urinary tract infection?

39-year-old woman7 years ago
0 like
19k views
2 months

39-year-old woman · 7 years ago
Believing I had vaginitis, I took a capsule sold in pharmacy (fluconazole) and cream (terconazole) for 7 days that had been prescribed to me at the beginning of the year by my doctor. A few days after my treatment, there is still redness (inside), I still have to urinate and it burns when I urinate. Is this a urinary tract infection or vaginitis?
Alexandre Chagnon · 7 years ago
First, it is important to understand the difference between vaginitis and a urinary tract infection. Typically, a person with vaginitis will have vaginal discomfort and sometimes increased vaginal discharge (especially if the vaginitis is caused by bacteria or fungus) and a foul odour (especially if the vaginitis is caused by bacteria). A person with a urinary tract infection may have pain when urinating, a feeling of wanting to urinate frequently, urine that smells worse than usual or blood in the urine.
Alexandre Chagnon · 7 years ago
Of course, other symptoms than those described here may occur, and not all of these symptoms will be experienced by all women in all cases. To complicate matters further, sometimes even typical vaginitis symptoms can be present at the same time as UTI symptoms. Your case is proof of this, as you have redness in the vagina, pain when urinating and frequent urination.
Alexandre Chagnon · 7 years ago
Considering the fact that you have already undergone a self-medication treatment (with over-the-counter medication) that proved to be ineffective and that this treatment seems to have been well done, I recommend that you go see a doctor. He or she will be able to do a complete examination and find the cause of your problem. In my opinion, further treatment with over-the-counter medications is unlikely to provide relief and will unnecessarily delay the management of your symptoms.

0 like

Need help with your health?
Ask your question to a real pro!